MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The 510k status: exempt.The device failure analysis discovered the catheter extends approximately 4 mm past the trocar/ cannula assembly.An attempt was made to remove the trocar/ cannula assembly, encountering resistance, resulting in the catheter shaft accordion.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during placement of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter in the patient's abdomen as part of a sclerotherapy procedure, the trocar needle wasn¿t protruding out of the end as expected.A direct stick was not possible.The physician had to "hit exit out" [sic], which resulted in an inability to remove the needle from the catheter once it was in the patient.The device had to be removed, and a re-sticking of the patient was necessary.The device was reportedly only in place for a period of minutes.During the investigation difficulty removing the trocar stylet/ stiffening cannula assembly resulted in accordion of the shaft of the catheter was determined to be a separate failure mode.The customer reported that no patient adverse events occurred as a result of the issue.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification/functional testing of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the report of a lodged cannula within the catheter.Functional testing identified resistance when trying to remove the cannula in addition to the catheter wrinkling during this process.Examination also noted that the catheter extends too far past the trocar/cannula assembly.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no related nonconformances.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.We have notified the appropriate personnel and will continue to monitor for similar events.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7390410
Report Number1820334-2018-00827
Device Sequence Number11188837
Product Code GBO
UDI-Device Identifier00827002515949
UDI-Public(01)00827002515949(17)201212(10)8440330
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-15-P-5S-CLDM-HC
Device Lot Number8440330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date06/19/2018
Patient Sequence Number1